Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 27, 2021Saint Johns County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 27, 2021, 4:01 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 4:01 PM EDT (20:01 UTC)
Expired
Jul 27, 2021, 4:30 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS82 KJAX 272001
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Tue Jul 27 2021
 
FLZ033-133-272030-
Coastal St. Johns FL-Inland St. Johns FL-
401 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 430 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Crescent Beach, or 9 miles
  south of Saint Augustine, moving east at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Saint Augustine Shores, Crescent Beach, Butler Beach and Dupont
  Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2965 8139 2981 8133 2982 8128 2968 8121
TIME...MOT...LOC 2001Z 287DEG 7KT 2975 8128 

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:11 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 27, 1:11 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
111 PM EDT Tue Jul 27 2021

.AVIATION...
[Through 18Z Wednesday]

Next few hours will be active at NE FL TAF sites with TEMPO groups
at all five locations in the 18-22Z time frame, while it will take
a bit later to reach the SSI TAF site with additional storms in
the 20-24Z time frame. Expect a period of IFR CIGS/VSBYS possible
at all these TAF sites through 00z, then a rebound towards VFR
with VCSH after sunset as the moist/tropical atmosphere rains
itself out during the overnight hours.

&&

.PREV DISCUSSION [847 AM EDT]...

.NEAR TERM [Through Tonight]...

Pre-dawn hours...
A weak surface low was located over Glynn County Georgia this morning
and will make a very slow drift toward northward across southeast
Georgia this morning. Surface based convergence is indicated
along the Georgia coast and coastal plains of Georgia where the
best rainfall and instability resides with embedded convection
continues particularly near the the mouth of the Altamaha River
Basin. Across the Suwannee Valley some isolated convection is
occurring with showers extending into Alachua County. During the
remaining pre-dawn hours isolated to scattered showers will
continue across Southeast Georgia and Northeast Florida with a
prevailing southwesterly flow with abundant tropical moisture with
precipitable water values in the 2.1 to 2.4 inch range.

Today...
Elevated rain chances with a remnant and wake trough axis across
SE GA and near the I-10 corridor of NE FL brining the potential
for locally heavy, potentially flooding rainfall. The Excessive
Rainfall Outlook from WPC still has SE GA to a Slight Risk for
today. The low will continue to drift toward Savannah, potentially
towards the South Carolina coast, but remaining in a weakened
state. At the same time, subtropical ridge from the Atlantic will
extend west across the south-central Florida peninsula and into
the eastern Gulf. With the ridge axis to the south, a southwest
flow regime will prevail across the region. This pattern will
support scattered showers and storms over the Gulf waters and
along west coast of Florida during the early morning hours, with
the convection then shifting east over the Suwannee Valley and
interior southeast Georgia by late morning and increasing in areal
coverage east of highway 301 toward the coast each afternoon and
early evening along the sea breeze boundaries where the highest
rain chances (Pops 50- 70%) will reside. Locally heavy rain and
localized minor flooding in addition to localized strong gusts and
frequent lightning. Southwest flow will aid in very warm
temperatures reaching the low to mid 90s, with much higher
moisture leading to head indices of 101 to 106 degrees.

Tonight...
With the loss of daytime heating, showers and thunderstorms will
gradually subside to scattered in areal coverage this evening
with numerous showers and storms mainly confined to the coastal
areas during the early to mid evening. During the pre-dawn hours
early start to activity along the Big Bend is expected, with some
showers spilling into the north central Florida and Suwannee
Valley near daybreak. Overnight lows in the mid 70s.

.SHORT TERM [Wednesday Through Thursday]...

A shortwave trough over the US east coast will move into the western
Atlantic waters on Wednesday with SW flow aloft. At the surface, high
pressure ridging will extend from the western Atlantic into south FL,
keeping west to southwest low level flow over the area with high PWAT
levels well over 2.0 inches remaining over the area. The SW low level
flow will also allow the Gulf coast seabreeze to progress inland and
collide with a weaker Atlantic seabreeze. The shortwave energy aloft,
diurnal heating and seabreeze collisions will lead to numerous showers
and thunderstorm coverage across NE FL and SE GA. Mid level 500 mb
temperatures will be near climatology around -6 to -7 Celsius which
should only support a strong wind gust potential in cell mergers and
locally heavy rainfall due to slow storm motions.

Thursday, the shortwave trough will exit east of the region and mid
level ridging will move in from the NW. Drier air will move in from
the north around surface high pressure centered over the mid south.
Higher PWATS around 2.0 inches will linger over NE FL areas leading
to numerous showers and storm coverage while drier air with PWATs
closer to 1.5 inches should limit storm coverage across SE GA with
isolated to scattered coverage expected.

High temperatures will be in the upper 80s over inland NE FL areas
along the I-75 corridor due to the inward progressing Gulf seabreeze
on Wednesday to around 90 degrees along the first coast and near
seasonal highs in the low 90s on Thursday. Lows Thursday morning
will be in the low to mid 70s inland and the upper 70s at the
coast.

.LONG TERM [Friday Through Tuesday]...

A mid level ridge will be NW of the region over the southern plains
while mid to upper level troughing will be over the northeast US.
Surface high pressure will be over the central Gulf of Mexico and
keep light southwest winds over the area. Drier air aloft will limit
convection Friday and Saturday with scattered storm coverage.

The mid to upper level trough will deepen from Sunday into early
next week as a shortwave rounds the base of the east coast trough
and pushes a cold front southward towards the region. This will allow
moisture to increase over the area while shortwave energy aloft and
diurnal heating enhance storm coverage into early next week.

Temperatures will become hotter late this week with mid 90s across
the area Friday into the weekend, then cooling to slightly below
seasonal values early next week in the upper 80s to around 90.
Heat index values will increase to near advisory levels Friday
into the weekend in the 106-110 range.

.MARINE...

Today nearshore waters will have waves of 2 to 3 feet and
offshore waters 3 to 4 feet. The rest of the week the local waters
will have mainly weak winds. Seas 2 feet nearshore, and up to 3
feet offshore. Prevailing winds today will be southerly in the
wake of the low moving up the Georgia coast into South Carolina.
Wednesday through the end of the week, prevailing winds will be
offshore and west-southwesterly. Over the nearshore waters, the
east coast seabreeze will be mainly pinned over the local waters.
A couple afternoons the sea breeze main move near the coast with
winds briefly shifting to the SE/S behind it at 10-15 knots. The
highest coverage of showers/storms will occur late in the day with
the west coast sea breeze will be the most dominate. Cloud-to-
ground lightning strikes and a few wind gusts to 35 knots will be
the main threats to mariners.

Rip Currents: Moderate risk through today. Low risk the rest of
the week.

.HYDROLOGY...

An area of low pressure north of the Altamaha River Basin will
continue to move northward over the coastal Plains of Georgia
toward South Carolina late in the day. Very weak steering flow
today will allow storms to move very slow this afternoon.
Rainfall rates of 1-3 inches per hour are possible this afternoon
This will lead to locally heavy rainfall, with ponding on roads
and localized flooding possible.

Rivers levels continue to fall with minor flooding ongoing along
the lower portions of the Santa Fe River.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  90  72  95  74 /  80  80  20  30  10
SSI  76  88  75  90  79 /  50  70  40  30  10
JAX  74  91  73  93  75 /  60  70  40  50  10
SGJ  74  90  74  90  75 /  40  60  40  50  10
GNV  74  91  73  91  74 /  50  80  30  70  10
OCF  74  90  74  91  74 /  40  70  30  70  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 27, 3:11 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
311 PM EDT Tue Jul 27 2021

FLZ033-133-272000-
Coastal St. Johns FL-Inland St. Johns FL-
311 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 400 PM EDT...

* At 310 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Saint Augustine South, or near
  Saint Augustine, moving south at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Saint Augustine, Saint Augustine Beach, Crescent Beach, Saint
  Augustine Shores, Butler Beach, Saint Augustine South, Anastasia,
  Dupont Center and Elkton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2987 8146 2989 8128 2968 8122 2964 8145
TIME...MOT...LOC 1910Z 345DEG 9KT 2985 8134

ZIBURA
Special weather statement, Jul 27, 3:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Tue Jul 27 2021

GAZ149-271945-
Atkinson GA-
316 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATKINSON COUNTY UNTIL 345
PM EDT...

* At 316 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Pearson, moving south at 15
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Pearson and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3137 8287 3136 8270 3118 8270 3118 8275
      3119 8290
TIME...MOT...LOC 1916Z 354DEG 13KT 3132 8282

ZIBURA
Special weather statement, Jul 27, 3:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Tue Jul 27 2021

FLZ033-038-133-138-272030-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
340 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLAGLER AND SOUTHEASTERN
ST. JOHNS COUNTIES UNTIL 430 PM EDT...

* At 339 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southwest of Marineland, or
  8 miles northwest of Palm Coast, moving east at 15 mph.

* Winds in excess of 40 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Marineland, Beverly Beach and
  Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2942 8114 2941 8115 2940 8115 2935 8138
      2965 8139 2968 8122 2946 8111 2946 8112
      2943 8110
TIME...MOT...LOC 1939Z 287DEG 12KT 2962 8133

ZIBURA
Local storm report, Jul 27, 3:52 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLOOD            SAINT AUGUSTINE         29.90N 81.31W
07/27/2021                   ST. JOHNS          FL   TRAINED SPOTTER

            ROAD FLOODED NEAR MOJO RESTAURANT ON CORDOVA
            ST, WATER ESTIMATED 2 FT DEEP.

&&

DD
Local storm report, Jul 27, 3:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     2 NW SAINT AUGUSTINE    29.92N 81.33W
07/27/2021  M53 MPH          ST. JOHNS          FL   MESONET

            MESONET STATION XLWS LEWIS.

&&

DD
Special weather statement, Jul 27, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Tue Jul 27 2021

FLZ033-133-272030-
Coastal St. Johns FL-Inland St. Johns FL-
401 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS COUNTY
UNTIL 430 PM EDT...

* At 401 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Crescent Beach, or 9 miles
  south of Saint Augustine, moving east at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Saint Augustine Shores, Crescent Beach, Butler Beach and Dupont
  Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2965 8139 2981 8133 2982 8128 2968 8121
TIME...MOT...LOC 2001Z 287DEG 7KT 2975 8128

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:18 AM EDTSpecial Weather StatementJAXClay42 min
Jul 27, 2:26 AM EDTSpecial Weather StatementJAXColumbia49 min
Jul 27, 11:37 AM EDTSpecial Weather StatementJAXSuwannee53 min
Jul 27, 11:39 AM EDTSpecial Weather StatementJAXHamilton51 min
Jul 27, 11:45 AM EDTSpecial Weather StatementJAXBaker45 min
Jul 27, 12:28 PM EDTSpecial Weather StatementJAXBaker, Columbia62 min
Jul 27, 12:42 PM EDTSpecial Weather StatementJAXGilchrist48 min
Jul 27, 12:57 PM EDTSpecial Weather StatementJAXDuval48 min
Jul 27, 1:18 PM EDTSpecial Weather StatementJAXBradford42 min
Jul 27, 1:29 PM EDTSpecial Weather StatementJAXDuval46 min
Jul 27, 1:32 PM EDTSpecial Weather StatementJAXAlachua43 min
Jul 27, 2:08 PM EDTSpecial Weather StatementJAXBradford52 min
Jul 27, 2:27 PM EDTSpecial Weather StatementJAXPutnam48 min
Jul 27, 2:37 PM EDTSpecial Weather StatementJAXSaint Johns38 min
Jul 27, 3:11 PM EDTSpecial Weather StatementJAXSaint Johns49 min
Jul 27, 3:36 PM EDTSpecial Marine WarningJAX67 min
Jul 27, 3:40 PM EDTSpecial Weather StatementJAXFlagler50 min
Jul 27, 3:46 PM EDTAreal Flood WarningJAXSaint Johns55 min
Jul 26, 11:21 PM EDTSpecial Weather StatementJAXGlynn39 min
Jul 27, 1:27 PM EDTSpecial Weather StatementJAXCoffee48 min
Jul 27, 2:33 PM EDTSpecial Weather StatementJAXAtkinson42 min
Jul 27, 2:53 PM EDTSpecial Weather StatementJAXCoffee37 min
Jul 27, 3:16 PM EDTSpecial Weather StatementJAXAtkinson29 min
Jul 27, 4:22 PM EDTSpecial Weather StatementJAXCamden38 min
Jul 27, 7:25 PM EDTSpecial Weather StatementJAXCamden50 min
Jul 27, 7:31 PM EDTSpecial Weather StatementJAXWayne44 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.